Alert archive / Texas / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 407, NWS Norman, OK

June 6, 1996Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 1996, 11:58 PM CDT for Knox County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 1996, 11:58 PM CDT (04:58 UTC)
Expired
Jun 7, 1996, 12:45 AM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

What was reported inside it

TimeReportWhereRemark
Jun 7, 12:00 AM CDTHail 1Knox City, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:57 PM CDT, 9 hours 1 minute earlier.

Area forecast discussion, Jun 6, 2:57 PM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
255 PM CDT THU JUN 6 1996

OUTFLO BNDRY CURRENTLY LOOSING STEAM AS IT MOVS ACRS CNTRL OK. AMS S OF
BNDRY IS RECOVERING FM MORNG CNVCTN AND EXPCT THIS BNDRY TO BCM FAIRLY
ACTV LTR THIS AFTN. TRW CURRENTLY GOING UP NR OKC. LN OF TSTMS THAT WAS
ALG SRN KS BRDR NOW ALSO COMING SWD INTO NRN ZNS. EXPCT ALL OF THIS
ACTVTY TO PROPAGATE SWD ACRS FA TNGT.

MDLS ALL AGREE ON BRINGING IN DRY AIR SWD LT TNGT AND FRI. TAIL-END VORT
MAX FCST TO DIVE INTO AR BY 48HRS...BUT Q-VECTOR FIELDS INDCT THAT MOST
LIFT SHUD BE E OF FA. MDLS DO...HWVR...WRAP A FAIR AMT OF LO LVL MSTR
BACK INTO THE ERN HALF OF OK ON SAT AND THIS LUKS RSNBL. WL GO WITH
MOSUNNY ON FRI AND PTCLDY ON SAT. WL KEEP POPS (AFT 1ST PD) BLO 20 FOR
NOW...BUT SERN ZNS WL HV TO BE WATCHED IF CDFNT DOES NOT PUSH FAR ENUF
SE TO WIPE THE DEEP MSTR AWAY.    ..04..

GAG 55/81/52/84 3100    PNC 59/78/54/80 4111    HBR 60/84/59/86. 6100
SPS 62/80/59/82 6111    OKC 62/80/59/82 +111    DUA 65/81/64/84 8111

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 6, 6:31 PM CDT, 5 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1830 PM CDT THU JUN 06 1996

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

1753 PM    6 S CHICKASHA             OK   1.00 INCH DIAMETER HAIL
06/06/96   GRADY

1816 PM    1 E LEXINGTON             OK   60-70 MPH WINDS
06/06/96   S. CLEVELAND

1818 PM    HWY 39 PURCELL TO DIBBLE  OK   DOZENS OF TREES DOWN TWO 18"
06/06/96   C. MCCLAIN                     POWER POLES DOWN.
Special weather statement, Jun 6, 6:40 PM CDT, 5 hours 18 minutes before
OKZ014>026-033>035-070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
643 PM CDT THU JUN 06 1996

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA...
CANADIAN... KINGFISHER... LINCOLN... LOGAN... OKLAHOMA... PAYNE.

IN NORTHWEST OKLAHOMA...
BLAINE... CUSTER... DEWEY... ROGER MILLS.

IN SOUTHWEST OKLAHOMA...
BECKHAM... CADDO... GREER... HARMON... KIOWA... WASHITA.

THE DANGER OF SEVERE WEATHER HAS DIMINISHED IN THESE AREAS.

THE TORNADO WATCH CONTINUES UNTIL 9 PM FOR MOST OF THE REST OF
SOUTHERN AND EASTERN OKLAHOMA.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:31 PM CDTSevere Thunderstorm WarningOUNJohnston29 min
Jun 6, 7:50 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love55 min
Jun 6, 7:50 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Marshall55 min
Jun 6, 9:53 PM CDTSevere Thunderstorm WarningOUNChoctaw52 min
Jun 6, 10:25 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
Jun 7, 12:48 AM CDTSevere Thunderstorm WarningOUNLove27 min
Jun 6, 8:02 PM CDTSevere Thunderstorm WarningOUNClay43 min
Jun 6, 10:36 PM CDTSevere Thunderstorm WarningOUNFoard, Knox39 min
Jun 6, 11:02 PM CDTSevere Thunderstorm WarningOUNClay43 min
Jun 6, 11:05 PM CDTSevere Thunderstorm WarningOUNArcher40 min
Jun 6, 11:12 PM CDTSevere Thunderstorm WarningOUNKnox48 min
Jun 6, 11:32 PM CDTSevere Thunderstorm WarningOUNClay43 min
Jun 6, 11:38 PM CDTSevere Thunderstorm WarningOUNArcher52 min

Nearby

Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.